A Caltech Library Service

Large deformations near a tip of an interface-crack between two Neo-Hookean sheets

Knowles, J. K. and Sternberg, Eli (1983) Large deformations near a tip of an interface-crack between two Neo-Hookean sheets. Journal of Elasticity, 13 (3). pp. 257-293. ISSN 0374-3535. doi:10.1007/BF00042997.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This paper contains an asymptotic investigation - within the nonlinear theory of elastostatic plane stress - of the deformations and stresses near the tips of a traction-free interface-crack between two dissimilar semi-infinite Neo-Hookean sheets. The results obtained are free of oscillatory singularities of the kind predicted by the linearized theory, which would require the two deformed faces of an interface-crack to overlap in the vicinity of its tips. Instead, the crack is found to open smoothly near its ends, regardless of the specific loading at infinity.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle
Additional Information:© 1983 Martinus Nijhoff Publishers. The Hague. Received October 13, 1981. The results communicated in this paper were obtained in the course of an investigation supported in part by Contract N00014-75-C-0196 with the Office of Naval Research in Washington, D.C. We are greatly indebted to Albert F. Chang for his valuable help in connection with the numerical solution of the nonlinear boundary-value problem encountered in Section 4 of this paper.
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-75-C-0196
Issue or Number:3
Record Number:CaltechAUTHORS:20141104-100901137
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:51219
Deposited By: Tony Diaz
Deposited On:04 Nov 2014 22:10
Last Modified:10 Nov 2021 19:07

Repository Staff Only: item control page